I have been on various doses of prednisone since mid-June, starting at 80 mg. and now down to 7.5 mg. daily. While my arteritis symptons have disappeared, I have had 3 UTI"s which I never previously had and now have amdominal cramping. Are these problems related to the prednisone? I also have the rounding of my face and stomach area.
Hello. You were on a push of high dose prednisone. Side effects are the full face, extended belly and increase in infections amongst others.
The full face will disappear as you remain on this maintenance dose. It is not permanent nor is the belly or other physical appearance. Usually within a couple weeks you will see a real change. By the end of a month you may find your real face! Lol.
You will remain vulnerable to infections up to six months for a low dose push and a year or longer after you stop the high dose prednisone. If you remain on a maintenance dose, then you will have infections from time to time. It does help to always drink lots of plain water to decrease the chance of a UTI while on this drug. When I get them on occasion, there is often a very sharp pain radiating after eliminating straight up the belly. It is brief but a real eye opener, if you know what I mean. Be vigilant with these infections. Recurrent ones need lab testing so they can get you the proper med. I have found my Rhuemy who does my pred or Pulmonologist have a better handle on using prednisone with antibiotics. My GP has not always prescribed drugs that work.
The cramping can be numerous things and I suggest you discuss this with your doctor including an uncured UTI. Don't let it go on too long since healing takes longer on prednisone and can get out of control. If you are running a temperature with this over 100 you need to get in to see your doctor right away. If it goes over 101 you need an ER. Tell them about prednisone use immediately as you will your other conditions. The reason for the ER is that you have a major infection somewhere and may need blood work and lab work to keep you safe. It isn't always what it seems. Have been through this for over seven years and know the drill well.
Please ask any more questions you may have. Karen
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2012 • 4 answers
Posted 21 Nov 2012 • 2 answers
Posted 28 Feb 2014 • 1 answer
Posted 24 Mar 2015 • 1 answer
Giant Cell Arteritis - I was just diagnosed with GCA this week and currently in a horrible flare up?
Posted 20 Apr 2017 • 4 answers